Alert archive / Mississippi / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this red flag warning at Nov 15, 2007, 8:09 AM CST for 28 counties in Mississippi. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2007, 8:09 AM CST (14:09 UTC)
- Expired
- Nov 15, 2007, 4:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
All 28 counties
Bolivar County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Madison County, MS, Marion County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 20 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -217 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KJAN 151409 RFWJAN RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON MS 809 AM CST THU NOV 15 2007 MSZ018-019-034-035-040>043-047>050-053>059-061>066-072>074-152200- /O.NEW.KJAN.FW.W.0001.071115T1409Z-071115T2200Z/ BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO- MADISON-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 809 AM CST THU NOV 15 2007 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A COLD FRONT MOVED THROUGH THE AREA LAST NIGHT. BEHIND THIS FRONT MUCH DRIER AIR HAD ALREADY FILTERED IN AND THIS WILL CONTINUE THROUGH THE DAY. ALSO WINDS ARE EXPECTED TO BECOME QUITE GUSTY WITH SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS AT OR ABOVE 30 MPH. COMBINE THIS WITH THE VERY DRY GROUND OVER CENTRAL AND SOUTHERN MISSISSIPPI AND BURNING COULD BECOME QUITE HAZARDOUS. OVERALL THE CONDITIONS ARE MINIMAL BUT AFTER COORDINATION WITH FORESTRY WE HAVE DECIDED TO BUMP THE CRITERIA DOWN AND HEED ON THE SIDE OF CAUTION. THE DRY CONDITIONS WILL NOT IMPROVE OVER THE NEXT DAY OR SO BUT THE WINDS WILL DRASTICALLY IMPROVE BY LATE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Nov 15, 3:45 AM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Nov 15, 3:45 AM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 AM CST THU NOV 15 2007
.SHORT TERM...TODAY THROUGH FRIDAY...THE COLD FRONT MOVED THROUGH
OVERNIGHT WITH NOT MUCH RELIEF IN THE WAY OF RAIN...ONLY 0.28 HERE
AT JAN. WITH THE FRONT NOW PASSED AND NO RAIN EXPECTED OVER THE NEXT
FEW DAYS THE MAIN CONCERNS IN THE FIRST 36 HRS WILL BE WINDS AND
FIRE WEATHER CONCERNS TODAY...AND TEMPS TONIGHT.
TODAY SKIES WILL BEGIN MOSTLY CLEAR FOR NEARLY THE ENTIRE CWA. THE
ONE EXCEPTION WILL BE IN THE EXTREME SE WHERE LOW CLOUDS WILL BE
EXITING A FEW HOURS AFTER SUNRISE. SO FIRST LETS LOOKS AT WINDS
TODAY. WE WILL SEE GUSTY WINDS OUT OF THE NNW AND JUST ABV THE SFC
WINDS WILL APPROACH 30 TO EVEN 40KTS AND THESE WINDS WILL BE
UNIDIRECTIONAL TO THE SFC WINDS. IN ADDITION TO THAT WE WILL PRETTY
MUCH HAVE FULL SUN AND STRONG CAA IN THE LOWER AND MID LEVELS
THROUGH THIS AFTN. THIS WILL ALL HELP THESE STRONGER WINDS MIX DOWN
TO THE SFC AND THERE SHOULD BE WIDESPREAD WIND GUST NEAR 30 MPH OR
GREATER. WITH THAT WE WILL ISSUE A LAKE WIND ADV FOR THE ENTIRE CWA.
AS THE DAY WEARS ON HIGH PRESSURE AT THE SFC WILL CONTINUE TO PUSH
INTO THE LOWER MS VALLEY. THIS WILL CAUSE WINDS TO BEGIN TO WEAKEN
SHORTLY AFTER MIDDAY BUT THEY WILL BE SIGNIFICANTLY LIGHTER BY LATE
AFTN. AS FOR FIRE WXR CONCERNS...MUCH DRIER AIR IS MOVING INTO THE
AREA AND DEWPOINTS LOOK TO DROP INTO THE 20S LATER TODAY. COMBINE
THAT WITH HIGHS IN THE UPPER 50S TO LOWER 60S AND MIN RH VALUES WILL
BE AROUND 25-30%...COMBINE THIS WITH THE STRONG WINDS TODAY AND LACK
OF ANY SIGNIFICANT RAINFALL AND TODAY WOULD NOT BE A GOOD DAY TO
BURN. ALSO KEETCH-BYRAM INDICES ARE ON THE FRINGE OR TOO LOW FOR
LOCAL CRITERIA. WITH THIS WE WILL HOLD OFF ON ANY RED FLAG WARNING
BUT WILL CONTACT THE FIRE DISTRICTS LATE THIS MORNING AND SEE HOW
THEY FEEL.
TONIGHT WILL BE A COOL ONE FINALLY. IT LOOKS LIKE MOST OF THE CWA
WILL DROP TO OR BELOW FREEZING. TONIGHT THE SFC HIGH WILL SIT RIGHT
OVER THE REGION. THIS WILL CAUSE WINDS TO BE CALM AND PROVIDE CLEAR
SKIES. IN ADDITION TO THAT DRIER AIR WILL BE OVER THE AREA WITH
DEWPOINTS EXPECTED IN THE 20S. THIS IS GOING TO PROVIDE OPTIMUM
RADIATIONAL COOLING CONDITIONS AND SHOULD ALLOW MOST AREA TO GET
INTO THE LOWER 30S IF NOT LOWER. THE NORMAL COOL SITES COULD VERY
WELL DROP INTO THE UPPER 20S(ESPECIALLY GWO AND TVR). MOST SITES
ALONG AND NORTH OF I 20 AND EAST OF I 55 SOUTH OF I 20 HAVE ALREADY
SEEN THERE FIRST FREEZE. AS FREEZE WARNINGS GO MOST OF THE AREAS
THAT WILL NOT BE MARGINAL HAVE ALREADY SEEN THERE FIRST FREEZE.
SECOND IT IS THE MIDDLE OF NOV AND LOCAL CRITERIA HAS NOV 15TH AS
THE CUTOFF DATE. WITH THIS I WILL HOLD OFF ON ANY FREEZE WARNING
PRODUCT BUT WILL MENTION IT IN THE HWO. THE ONE LOCATION THAT MAY
NEED A FREEZE WARNING WILL BE THE LOUISIANA PARISHES THAT HAVE
LIKELY NOT SEEN A GOOD FREEZE YET BUT I WILL LET THE DAY SHIFT
TANGLE WITH THAT ONE.
TOMORROW SKIES LOOK TO BE SUNNY ONCE AGAIN AND TEMPS WILL BE WARMER
THAN THU. LL TEMPS WILL BE WARMER WITH H925 AROUND 6-9C. THIS
SUGGEST UPPER 50S TO MIDDLE 60S BUT UNDER FULL SUN AND LIGHT WINDS
ADD A FEW MORE DEGREES IT LOOKS LIKE HIGHS IN THE 60S ACROSS THE
ENTIRE CWA. /CAB/
.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...WARMER THAN NORMAL
THROUGH THE PERIOD WITH A GRADUAL MOISTENING THAT WILL RESULT IN
CHANCES FOR RAIN IN THE SOUTH EACH DAY NEXT WEEK. COME FRIDAY NIGHT
SURFACE HIGH PRESSURE CENTERED OVER FL/GA STATE LINE WILL BE
SHIFTING EAST WHILE THE ONCE CLOSED UPPER LOW OVER BAJA CALIFORNIA
WILL BE MOVING EAST ACROSS THE SOUTHERN PLAINS AS AN OPEN TROUGH.
THIS WILL RESULT IN SOUTHERLY LOW LEVEL FLOW WITH SOUTHWEST FLOW
ALOFT OVER OUR REGION GOING INTO THE WEEKEND. OUR DRY AIRMASS
CHARACTERIZED BY SURFACE DEW POINTS IN THE 30S AND PWS BELOW A HALF
INCH...WILL BEGIN TO INCREASE IN MOISTURE. THERE IS STILL PLENTY OF
SPREAD IN THE ENSEMBLES AND MEDIUM RANGE MODELS WITH THE TIMING OF
THE UPPER TROUGH IN ITS EASTWARD PROGRESSION. THE LATEST 00Z ECMWF
IS FASTER AND MORE PROGRESSIVE WITH THE EASTWARD MOVEMENT THAN THE
00Z THU GFS. LEANING TOWARD THE SLOWER GFS IT WILL LIKELY TAKE UNTIL
SUNDAY MORNING TO SEE ANY SIGNIFICANT RAINFALL FROM THE SOUTHWEST
AND THE CHANCE FOR RAIN IS EXPECTED TO LINGER OVER THE AREA THROUGH
MID WEEK. AS THE UPPER TROUGH APPROACHES OUR CWA SUNDAY A WEAK COLD
FRONT WILL TRY TO DROP INTO NORTHERN MISSISSIPPI BEFORE STALLING
OVER CENTRAL MISSISSIPPI SUNDAY NIGHT AND RETURNING NORTH AS A WARM
FRONT MONDAY. THE DRIER AIR NORTH OF THE FRONTAL BOUNDARY WILL LIMIT
RAIN CHANCES IN THE NORTH SUNDAY THROUGH TUESDAY. UPPER LEVELS BEGIN
AMPLIFYING WEDNESDAY NIGHT WITH A NORTHERN STREAM SHORTWAVE DIGGING
A TROUGH OVER THE WESTERN CONUS WHILE RIDGING DEVELOPS OVER THE
EASTERN SEABOARD. DEEPER MOISTURE WILL SURGE BACK INTO OUR REGION
AND LEAD TO SLIGHTLY GREATER CHANCES FOR RAIN OVER THE WHOLE CWA.
THERE IS PLENTY OF DIFFERENCE BETWEEN THE GFS AND ECMWF WITH THE
EVOLUTION OF THE UPPER TROUGH. IT APPEARS THAT ANOTHER LARGE UPPER
LOW WILL CUTOFF NEAR THE FOUR CORNERS REGION. DISTURBANCES ROUNDING
THE BASE OF THIS LOW ARE EXPECTED TO TRACK ACROSS OUR REGION DURING
THE LATER HALF OF THE WEEK AND ENHANCE RAIN CHANCES. CONSIDERING THE
SPREAD IN THE MODELS HAVE STUCK CLOSER TO MEAN ENSEMBLE GUIDANCE FOR
TEMPS AND POPS THROUGH THE PERIOD. /22/
&&
.AVIATION...VFR CONDITIONS WILL BE THE RULE THROUGH THE DAY. THE
ONLY ISSUES MAY BE WINDS BUT THERE WILL BE NO LLWS TO WORRY ABOUT
THIS MORNING. WINDS WILL BEGIN TO SLACK OFF BY AFTN. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 58 31 63 42 / 1 0 0 2
MERIDIAN 57 30 63 36 / 1 0 0 2
VICKSBURG 61 29 65 44 / 0 0 0 2
HATTIESBURG 63 33 63 39 / 2 0 0 2
NATCHEZ 61 33 65 45 / 1 0 0 2
GREENVILLE 60 30 63 44 / 0 0 0 2
GREENWOOD 58 28 64 40 / 0 0 0 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR MSZ018-019-025>066-072>074.
LA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR LAZ007>009-015-016-023>026.
AR...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR ARZ074-075.
&&
SHORT TERM/AVIATION: CAB
LONG TERM: 22Hazardous weather outlook, Nov 15, 5:35 AM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 535 AM CST THU NOV 15 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 535 AM CST THU NOV 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE ARE NUMEROUS MINOR HAZARDS EXPECTED OVER THE NEXT 24 HOURS. THESE INCLUDE STRONG GRADIENT WINDS...FIRE WEATHER CONCERNS TODAY...AND FREEZING CONDITIONS TONIGHT. A LAKE WIND ADVISORY WILL BE IN EFFECT FROM 9AM TILL 4PM FOR THE ENTIRE OUTLOOK AREA. GUSTY NORTHWEST WINDS WILL BE POSSIBLE ESPECIALLY THIS MORNING. WINDS JUST ABOVE THE GROUND WILL APPROACH 30 TO 40 MPH AND WITH SUNNY SKIES AND COLD DESCENDING AIR SOME OF THESE WINDS WILL MIX DOWN TO THE GROUND AS GUSTS. SUSTAINED WINDS OF 15 TO 20 MPH WILL BE LIKELY TODAY WITH WIND GUSTS OF 30 MPH AND POSSIBLY HIGHER EXPECTED. AS FOR FIRE WEATHER CONCERNS...THESE STRONG WINDS WILL COMBINE WITH VERY LOW HUMIDITIES AND AN OVERALL LACK OF RAINFALL AND THIS WILL NOT MAKE FOR IDEAL BURNING CONDITIONS. TONIGHT LAST BUT NOT LEAST IS THE CONCERN OF FREEZING TEMPERATURES. HIGH PRESSURE WILL SIT RIGHT OVER THE AREA TONIGHT. THIS WILL PROVIDE CALM WINDS AND CLEAR SKIES TONIGHT AND COMBINE THAT WITH DRY CONDITIONS AND LOWS LOOK TO DROP INTO THE UPPER 20S TO LOWER 30S OVER MOST OF THE AREA. MOST OF THE CWA ALONG AND NORTHEAST OF A LINE FROM HATTIESBURG TO VICKSBURG TO CROSSETT...ARKANSAS HAVE ALREADY SEEN THEIR FIRST FREEZE BUT THE LOUISIANA PARISHES AND THE SOUTHWESTERN MISSISSIPPI COUNTIES HAVE ONLY SEEN MARGINAL FREEZING CONDITIONS IF ANY SO FAR AND THIS WILL AGAIN BE THE CASE IN THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT THURSDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CAB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 6:07 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 23 min |
| Nov 14, 6:08 PM CST | Severe Thunderstorm Warning | JAN | Choctaw | 39 min |
| Nov 14, 6:20 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 55 min |
| Nov 14, 6:20 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 33 min |
| Nov 14, 7:39 PM CST | Severe Thunderstorm Warning | JAN | Attala | 36 min |
| Nov 15, 3:58 AM CST | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 12 hr |
Nearby
Red Flag Warnings in Mississippi, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.